Alert archive / Puerto Rico / High Surf Advisories in 2015
High Surf Advisory 4, NWS JSJ
NWS JSJ issued this high surf advisory at Feb 11, 2015, 8:45 PM CST. It took effect at Feb 12, 2015, 2:00 PM CST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2015, 8:45 PM CST (02:45 UTC)
- In effect from
- Feb 12, 2015, 2:00 PM CST
- Expired
- Feb 14, 2015, 8:00 PM CST
- In force
- 54 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
263 WHCA42 TJSJ 120245 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1045 PM AST WED FEB 11 2015 ...DANGEROUS SURF CONDITIONS EXPECTED ON THURSDAY AFTERNOON THROUGH AT LEAST SATURDAY MORNING... .LARGE LONG PERIOD NORTH TO NORTHWEST SWELLS WILL BEGIN TO REACH THE LOCAL ATLANTIC WATERS THURSDAY AFTERNOON. THIS WILL RESULT IN LARGE BREAKING WAVE ACTION AND DANGEROUS RIP CURRENTS ALONG THE NORTH FACING COASTS OF PUERTO RICO AND THE VIRGIN ISLANDS. SWELLS WILL GRADUALLY DECAY SATURDAY MORNING. PRZ001-002-005-008-010-012-VIZ001-121430- /O.NEW.TJSJ.SU.Y.0004.150212T2000Z-150214T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1045 PM AST WED FEB 11 2015 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 10 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 10 AM AST SATURDAY. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10 FEET WITH PERIOD OF 12 TO 14 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 12 TO 16 FEET. * TIMING: FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 3:13 AM AST FRIDAY MORNING AT 1.28 FEET. ARECIBO HARBOR: 3:18 AM AST FRIDAY MORNING AT 1.48 FEET. SAN JUAN HARBOR: 4:08 AM AST FRIDAY MORNING AT 1.29 FEET. MAGENS BAY ST THOMAS: 5:05 AM AST FRIDAY MORNING AT 0.84 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
7 follow-up statements
500 WHCA42 TJSJ 121144 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 744 AM AST THU FEB 12 2015 ...DANGEROUS SURF CONDITIONS EXPECTED FROM THIS AFTERNOON THROUGH AT LEAST SATURDAY MORNING... .LARGE LONG PERIOD NORTH TO NORTHWEST SWELLS WILL BEGIN TO REACH THE LOCAL ATLANTIC WATERS THURSDAY AFTERNOON. THIS WILL RESULT IN LARGE BREAKING WAVE ACTION AND DANGEROUS RIP CURRENTS ALONG THE NORTH FACING COASTS OF PUERTO RICO AND THE VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE SATURDAY AFTERNOON. PRZ001-002-005-008-010-012-VIZ001-130900- /O.CON.TJSJ.SU.Y.0004.150212T2000Z-150214T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 744 AM AST THU FEB 12 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM AST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM AST SATURDAY. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10 FEET WITH PERIOD OF 12 TO 14 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 12 TO 16 FEET. * TIMING: FROM THIS AFTERNOON THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 3:13 AM AST FRIDAY MORNING AT 1.28 FEET. 2:54 PM AST FRIDAY AFTERNOON AT 0.87 FEET. ARECIBO HARBOR: 3:18 AM AST FRIDAY MORNING AT 1.48 FEET. 2:30 PM AST FRIDAY AFTERNOON AT 0.85 FEET. SAN JUAN HARBOR: 4:08 AM AST FRIDAY MORNING AT 1.29 FEET. 3:07 PM AST FRIDAY AFTERNOON AT 0.85 FEET. MAGENS BAY ST THOMAS: 5:05 AM AST FRIDAY MORNING AT 0.84 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
158
WHCA42 TJSJ 130232
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1032 PM AST THU FEB 12 2015
...DANGEROUS SURF CONDITIONS EXPECTED TO CONTINUE THROUGH AT LEAST
SATURDAY MORNING...
.LARGE LONG PERIOD NORTH TO NORTHWEST SWELLS WILL CONTINUE TO
IMPACT THE LOCAL ATLANTIC WATERS. THIS WILL RESULT IN LARGE
BREAKING WAVE ACTION AND VERY DANGEROUS RIP CURRENTS ALONG THE
NORTH FACING COASTS OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN
ISLANDS. SWELLS WILL GRADUALLY SUBSIDE SATURDAY AFTERNOON.
PRZ001-002-005-008-010-132000-
/O.NEW.TJSJ.CF.A.0001.150213T0232Z-150214T0200Z/
/O.CON.TJSJ.SU.Y.0004.000000T0000Z-150214T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-
1032 PM AST THU FEB 12 2015
...COASTAL FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST
SATURDAY...
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A COASTAL
FLOOD WATCH...WHICH IS IN EFFECT THROUGH FRIDAY EVENING. A HIGH
SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY.
* WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10 FEET
WITH PERIOD OF 13 TO 15 SECONDS WILL PRODUCE BREAKING WAVES OF
BETWEEN 15 TO 18 FEET.
* TIMING: FROM TONIGHT THROUGH SATURDAY MORNING.
* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN
THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON
THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A
THREAT TO LIFE AND PROPERTY.
* COASTAL FLOODING TIMING: FROM TONIGHT THROUGH FRIDAY EVENING.
* IMPACTS: LOCALIZED COASTAL FLOODING AND MINOR BEACH EROSION ARE
POSSIBLE ALONG THE NORTHWEST TO NORTH FACING COASTLINES OF
MAINLAND PUERTO RICO. ESPECIALLY ALONG UNPROTECTED LOW LYING
AREAS AND ROADS NEAR THE COAST.
THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:
AGUADILLA: 3:13 AM AST FRIDAY MORNING AT 1.28 FEET.
2:54 PM AST FRIDAY AFTERNOON AT 0.87 FEET.
ARECIBO HARBOR: 3:18 AM AST FRIDAY MORNING AT 1.48 FEET.
2:30 PM AST FRIDAY AFTERNOON AT 0.85 FEET.
SAN JUAN HARBOR: 4:08 AM AST FRIDAY MORNING AT 1.29 FEET.
3:07 PM AST FRIDAY AFTERNOON AT 0.85 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.
A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.
&&
$$
PRZ012-VIZ001-132000-
/O.CON.TJSJ.SU.Y.0004.000000T0000Z-150214T1400Z/
CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1032 PM AST THU FEB 12 2015
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST
SATURDAY...
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY.
* WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10
FEET WITH PERIOD OF 12 TO 14 SECONDS WILL PRODUCE BREAKING
WAVES OF BETWEEN 12 TO 16 FEET.
* TIMING: FROM TONIGHT THROUGH SATURDAY MORNING.
* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS
IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING
UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY
POSE A THREAT TO LIFE AND PROPERTY.
THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:
MAGENS BAY ST THOMAS: 5:05 AM AST FRIDAY MORNING AT 0.84 FEET.
5:56 AM AST SATURDAY MORNING AT 0.95 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN588 WHCA42 TJSJ 131020 AAA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 620 AM AST FRI FEB 13 2015 ...NORTHERN COAST OF VIEQUES NOW EXPECTED TO HAVE HIGH SURF... .LARGE LONG PERIOD NORTH TO NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE LOCAL ATLANTIC WATERS. THIS WILL RESULT IN LARGE BREAKING WAVE ACTION AND VERY DANGEROUS RIP CURRENTS ALONG THE NORTH FACING COASTS OF PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE SATURDAY AFTERNOON. PRZ013-131830- /O.EXA.TJSJ.SU.Y.0004.000000T0000Z-150214T1400Z/ VIEQUES- 620 AM AST FRI FEB 13 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM AST SATURDAY. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10 FEET WITH PERIOD OF 13 TO 16 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 13 TO 16 FEET. * TIMING: TODAY THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PRZ001-002-005-008-010-131830- /O.CON.TJSJ.SU.Y.0004.000000T0000Z-150214T1400Z/ /O.CON.TJSJ.CF.A.0001.000000T0000Z-150214T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY- 620 AM AST FRI FEB 13 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY. A COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 11 FEET WITH PERIOD OF 13 TO 16 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 15 TO 18 FEET. * TIMING: TODAY THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. * COASTAL FLOODING TIMING: TODAY THROUGH FRIDAY EVENING. * IMPACTS: LOCALIZED COASTAL FLOODING AND MINOR BEACH EROSION ARE POSSIBLE ALONG THE NORTHWEST TO NORTH FACING COASTLINES OF MAINLAND PUERTO RICO. ESPECIALLY ALONG UNPROTECTED LOW LYING AREAS AND ROADS NEAR THE COAST. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 2:54 PM AST FRIDAY AFTERNOON AT 0.87 FEET 4:16 AM AST SATURDAY MORNING AT 1.34 FEET. ARECIBO HARBOR: 2:30 PM AST FRIDAY AFTERNOON AT 0.85 FEET 4:17 AM AST SATURDAY MORNING AT 1.56 FEET. SAN JUAN HARBOR: 3:07 PM AST FRIDAY AFTERNOON AT 0.85 FEET 5:08 AM AST SATURDAY MORNING AT 1.39 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. && $$ PRZ012-VIZ001-131830- /O.CON.TJSJ.SU.Y.0004.000000T0000Z-150214T1400Z/ CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 620 AM AST FRI FEB 13 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10 FEET WITH PERIOD OF 12 TO 14 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 12 TO 16 FEET. * TIMING: FROM TONIGHT THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: MAGENS BAY ST THOMAS: 5:56 AM AST SATURDAY MORNING AT 0.95 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
129 WHCA42 TJSJ 131815 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 215 PM AST FRI FEB 13 2015 ...NORTHERLY SWELLS CONTINUE TO IMPACT OUR ATLANTIC COASTS... .LARGE LONG PERIOD NORTH TO NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE LOCAL ATLANTIC WATERS. THIS WILL RESULT IN LARGE BREAKING WAVE ACTION AND VERY DANGEROUS RIP CURRENTS ALONG THE NORTH FACING COASTS OF PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE SATURDAY AFTERNOON. PRZ001-002-005-008-010-140215- /O.CON.TJSJ.SU.Y.0004.000000T0000Z-150214T1400Z/ /O.CON.TJSJ.CF.A.0001.000000T0000Z-150214T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY- 215 PM AST FRI FEB 13 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM AST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY. A COASTAL FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM AST THIS EVENING. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 11 FEET WITH PERIOD OF 13 TO 16 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 15 TO 18 FEET. * TIMING: THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. * COASTAL FLOODING TIMING: THROUGH TONIGHT. * COASTAL FLOODING IMPACTS: LOCALIZED COASTAL FLOODING AND MINOR BEACH EROSION ARE POSSIBLE ALONG THE NORTHWEST TO NORTH FACING COASTLINES OF MAINLAND PUERTO RICO. ESPECIALLY ALONG UNPROTECTED LOW LYING AREAS AND ROADS NEAR THE COAST. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 2:54 PM AST FRIDAY AFTERNOON AT 0.87 FEET 4:16 AM AST SATURDAY MORNING AT 1.34 FEET. ARECIBO HARBOR: 2:30 PM AST FRIDAY AFTERNOON AT 0.85 FEET 4:17 AM AST SATURDAY MORNING AT 1.56 FEET. SAN JUAN HARBOR: 3:07 PM AST FRIDAY AFTERNOON AT 0.85 FEET 5:08 AM AST SATURDAY MORNING AT 1.39 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. && $$ PRZ012-013-VIZ001-140215- /O.CON.TJSJ.SU.Y.0004.000000T0000Z-150214T1400Z/ CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 215 PM AST FRI FEB 13 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST SATURDAY. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10 FEET WITH PERIOD OF 13 TO 16 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 13 TO 16 FEET. * TIMING: THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
782
WHCA42 TJSJ 140158
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
958 PM AST FRI FEB 13 2015
...NORTHERLY SWELLS CONTINUE TO IMPACT OUR ATLANTIC COASTS...
.LARGE LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO
IMPACT THE LOCAL ATLANTIC WATERS. THIS WILL RESULT IN LARGE
BREAKING WAVE ACTION AND VERY DANGEROUS RIP CURRENTS ALONG THE
NORTH FACING COASTS OF PUERTO RICO...CULEBRA...VIEQUES AND THE
NORTHERN U.S. VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE
SATURDAY EVENING.
PRZ001-002-005-008-010-141400-
/O.EXT.TJSJ.SU.Y.0004.000000T0000Z-150215T0200Z/
/O.EXT.TJSJ.CF.A.0001.000000T0000Z-150214T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-
958 PM AST FRI FEB 13 2015
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM AST SATURDAY...
...COASTAL FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING...
THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 PM AST SATURDAY.
THE COASTAL FLOOD WATCH IS NOW IN EFFECT THROUGH SATURDAY
MORNING.
* WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10 FEET
WITH PERIOD OF 13 TO 15 SECONDS WILL PRODUCE BREAKING WAVES OF
BETWEEN 12 TO 16 FEET.
* TIMING: THROUGH SATURDAY MORNING.
* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS
IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING
UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY
POSE A THREAT TO LIFE AND PROPERTY.
* COASTAL FLOODING TIMING: THROUGH TONIGHT.
* COASTAL FLOODING IMPACTS: LOCALIZED COASTAL FLOODING AND MINOR
BEACH EROSION ARE POSSIBLE ALONG THE NORTHWEST TO NORTH FACING
COASTLINES OF MAINLAND PUERTO RICO. ESPECIALLY ALONG
UNPROTECTED LOW LYING AREAS AND ROADS NEAR THE COAST.
THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:
AGUADILLA: 4:16 AM AST SATURDAY MORNING AT 1.34 FEET.
3:53 PM AST SATURDAY AFTERNOON AT 0.85 FEET.
ARECIBO HARBOR: 4:17 AM AST SATURDAY MORNING AT 1.56 FEET.
3:37 PM AST SATURDAY AFTERNOON AT 0.85 FEET
SAN JUAN HARBOR: 5:08 AM AST SATURDAY MORNING AT 1.39 FEET.
4:09 PM AST SATURDAY AFTERNOON AT 0.86 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.
A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.
&&
$$
PRZ012-013-VIZ001-141400-
/O.EXT.TJSJ.SU.Y.0004.000000T0000Z-150215T0200Z/
CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
958 PM AST FRI FEB 13 2015
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM AST SATURDAY...
THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 PM AST SATURDAY.
* WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 7 TO 9 FEET
WITH PERIOD OF 13 TO 15 SECONDS WILL PRODUCE BREAKING WAVES OF
BETWEEN 10 TO 16 FEET.
* TIMING: THROUGH SATURDAY MORNING.
* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS
IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING
UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY
POSE A THREAT TO LIFE AND PROPERTY.
THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:
MAGENS BAY ST. THOMAS: 5:56 AM AST SATURDAY MORNING AT 0.95 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN141 WHCA42 TJSJ 141210 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 810 AM AST SAT FEB 14 2015 ...NORTHERLY SWELLS CONTINUE TO IMPACT OUR ATLANTIC COASTS... .LARGE LONG PERIOD NORTHERLY SWELLS ARE DIMINISHING BUT CONTINUE TO IMPACT THE LOCAL ATLANTIC WATERS. THIS WILL RESULT IN LARGE BREAKING WAVE ACTION AND VERY DANGEROUS RIP CURRENTS ALONG THE NORTH FACING COASTS OF PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE SATURDAY EVENING. PRZ001-002-005-008-010-150200- /O.CAN.TJSJ.CF.A.0001.000000T0000Z-150214T1400Z/ /O.CON.TJSJ.SU.Y.0004.000000T0000Z-150215T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY- 810 AM AST SAT FEB 14 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM AST THIS EVENING... ...COASTAL FLOOD WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE COASTAL FLOOD WATCH. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM AST THIS EVENING. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 8 TO 10 FEET WITH PERIOD OF 13 TO 15 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 11 TO 14 FEET. * TIMING: THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. * THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 3:53 PM AST SATURDAY AFTERNOON AT 0.85 FEET. ARECIBO HARBOR: 3:37 PM AST SATURDAY AFTERNOON AT 0.85 FEET SAN JUAN HARBOR: 4:09 PM AST SATURDAY AFTERNOON AT 0.86 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PRZ012-013-VIZ001-150200- /O.CON.TJSJ.SU.Y.0004.000000T0000Z-150215T0200Z/ CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 810 AM AST SAT FEB 14 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM AST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM AST THIS EVENING. * WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 7 TO 9 FEET WITH PERIOD OF 13 TO 15 SECONDS WILL PRODUCE BREAKING WAVES OF BETWEEN 10 TO 16 FEET. * TIMING: THROUGH SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A THREAT TO LIFE AND PROPERTY. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: MAGENS BAY ST. THOMAS: NOAA TIDE DATA UNAVAILABLE AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN SNELL
998 WHCA42 TJSJ 150149 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 949 PM AST SAT FEB 14 2015 ...NORTH SWELLS AND LARGE BREAKING WAVE ACTION WILL CONTINUE TO SLOWLY SUBSIDE AND DIMINISH THROUGH SUNDAY... .LARGE BREAKING WAVES OF 10 FEET OR HIGHER ARE NO LONGER EXPECTED AS NORTH SWELLS CONTINUE TO SUBSIDE ACROSS THE ATLANTIC WATERS. THEREFORE THE HIGH SURF ADVISORY WILL EXPIRE AT 10 PM AST. PRZ001-002-005-008-010-012-013-VIZ001-150300- /O.EXP.TJSJ.SU.Y.0004.000000T0000Z-150215T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 949 PM AST SAT FEB 14 2015 ...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN WILL ALLOW THE HIGH SURF ADVISORY TO EXPIRE AT 10 PM AST THIS EVENING. LARGE BREAKING WAVES OF 10 FEET OR HIGHER ARE NO LONGER EXPECTED AS NORTH SWELLS CONTINUE TO SUBSIDE ACROSS THE ATLANTIC WATERS. HOWEVER...AS OF 9 PM AST...BUOYS AT RINCON AND SAN JUAN ARE INDICATING WAVE HEIGHTS OF 5 TO 6 FEET AT 13 TO 14 SECONDS. THIS CAN STILL CREATE ROUGH CONDITIONS IN THE SURF ZONE WITH BREAKING WAVES OF 7 TO 9 FEET. ALSO...THE RISK OF LIFE THREATENING RIP CURRENTS WILL CONTINUE THROUGH EARLY SUNDAY. A NEW LARGE PERIOD NORTHERLY SWELL IS EXPECTED TO ARRIVE ACROSS THE ATLANTIC WATERS ON TUESDAY MORNING. $$ HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Feb 11, 1:19 PM CST, 7 hours 26 minutes earlier.
Area forecast discussion, Feb 11, 1:19 PM CST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
319 PM AST WED FEB 11 2015
.SYNOPSIS...BROAD LOW PRESSURE OVER WESTERN ATLANTIC AND ITS ASSOCIATED
FRONTAL BOUNDARY WILL CONTINUE TO PRODUCE UNSTABLE CONDITIONS ACROSS
THE LOCAL REGION FOR THE NEXT 24-36 HRS. WEATHER CONDITIONS WILL
GRADUALLY IMPROVE ACROSS THE REGION AS FRONTAL BOUNDARY DISSIPATES
AND MID-LEVEL RIDGE BUILDS OVER THE CARIBBEAN BASIN ON FRIDAY.
&&
.DISCUSSION...LONG FETCH SOUTH-SOUTHWEST FLOW HAS MAINTAINED THE
TEMPERATURES ABOVE NORMAL OVER PUERTO RICO. THERMOMETER REACHED 91
DEGREES THIS AFTERNOON AT THE LUIS MUNOZ MARIN AIRPORT...ABOUT 7
DEGREES ABOVE THE CLIMATE NORMAL FOR TODAY. SHOWERS ASSOCIATED
WITH THE FRONTAL BOUNDARY AFFECTED THE ATLANTIC WATERS...MONA
PASSAGE AS WELL AS THE SOUTHWEST...SOUTH CENTRAL AND INTERIOR
PUERTO RICO SINCE THIS MORNING. HOWEVER...RAINFALL ACCUMULATION
SO FAR TODAY HAVE BEEN LESS THAN ONE QUARTER.
BROAD LOW PRESSURE NORTH OF THE REGION WILL CONTINUE TO AMPLIFY
OVER THE NEXT DAY OR SO...AS IT MOVES NORTHEAST OVER THE WESTERN
ATLANTIC. AS THIS DEEP LAYER LOW MOVE NORTHEASTWARD...IT WILL
PUSH THE ASSOCIATED FRONTAL BOUNDARY OVER THE PR/USVI TONIGHT AND
THURSDAY. THIS BOUNDARY WILL INCREASE THE LOW LEVEL CONVERGENCE
AND CONVECTIVE INSTABILITY ACROSS THE LOCAL ISLANDS THROUGH
THURSDAY...LEADING TO SCATTERED TO NUMEROUS SHOWERS ACROSS THE
FORECAST AREA. THE FORCING ALOFT IS NOT AS GOOD...SO EXPECT MAINLY
MODERATE RAINFALL WITH ONLY A FEW POCKETS OF HEAVY RAINFALL OVER
PR/USVI. THE MOST ACTIVE WEATHER IS EXPECTED TO REMAIN OVER THE
ATLANTIC WATERS NORTH OF THE LOCAL AREA. ON FRIDAY...MODELS ARE
FORECASTING LOWER PWAT VALUES AS MID- LEVEL RIDGE BUILDS ACROSS
THE CARIBBEAN BASIN. LINGERING MOISTURE FROM REMNANTS OF THE
FRONTAL BOUNDARY WILL MOVE OVER THE ISLANDS DURING THE WEEKEND...
KEEPING THE SCATTERED SHOWERS IN STORE FOR THE LOCAL ISLANDS.
&&
.AVIATION...VFR CONDS EXPECTED ACROSS ALL TERMINALS...WITH PDS OF
VCSH AND BRIEF MVFR CIGS EXPECTED AT TAF SITES ACROSS PR THIS
AFT...SPREADING TO THE USVI AND LEEWARD ISLANDS LATER IN THE PD. A
SOUTH TO SOUTHWEST WIND FLOW AT 10 TO 20 KTS WITH SOME GUSTS UP TO
25 KTS.
&&
.MARINE...MARINE CONDITIONS WILL DETERIORATE SIGNIFICANTLY ACROSS
THE ATLANTIC WATERS AND CARIBBEAN PASSAGE AS LARGE NORTHWEST SWELL
INVADE THE REGIONAL WATERS LATE THURSDAY. MIGRATORY LOWS OVER THE
WESTERN ATLANTIC WILL BRING A SERIES OF NNW SWELLS INTO OUR WATERS
OVER THE NEXT SEVERAL DAYS. THE MAIN SWELL GROUPS WILL IMPACT OUR
REGION ON LATE THURSDAY AND TUESDAY. LOOKS LIKE BOTH EVENT WILL
TRIGGER HIGH SURF ALONG THE NORTHWEST THROUGH NORTH COASTLINES OF
PR AND NORTHERN USVI.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 84 74 85 / 60 60 30 60
STT 77 84 74 85 / 70 50 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 6 PM AST SATURDAY FOR
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM AST SATURDAY
FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
15/11Hazardous weather outlook, Feb 11, 4:13 AM CST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 613 AM AST WED FEB 11 2015 AMZ710>745-PRZ001>013-121015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 613 AM AST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY ACROSS THE INTERIOR... AND NORTHEAST PUERTO RICO. PERIODS OF LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS WHICH MAY LEAD TO MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AMZ715-725-VIZ001-002-121015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 613 AM AST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
Nearby
High Surf Advisories in Puerto Rico, 2015High Surf Advisories in U.S. Virgin Islands, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.